I am sitting on the bus and my brain is in slow-motion; it’s nice to get a break from the incessant mind-chatter of yesterday. This morning I woke up – grudgingly – at 5:30 and felt the effects of the night before. I’d not been out and gotten drunk though; I’d had a medication increase.
The worst hangover I ever had was from quetiapine. That was the time I passed out half way up the stairs because I literally couldn’t keep myself awake. My husband tells me he put me back in bed, and when I woke some hours later I felt like death warmed up. A mouth like the bottom of a bird cage, a raging headache and some serious nausea – it wasn’t much fun.
Today’s discomfort is no match for that previous experience. I feel like I stayed out drinking wine till gone midnight, but it was nothing close to that much fun. A little queasy, a slight headache; just mildly unpleasant.
Fatigue and drowsiness are pretty common side effects of a lot of anti-psychotic medications. The list on drugs.com lists a whole host of adverse effects as ‘common’ when on olanzapine:
- Slowed movements,
- Loss of balance control,
- Slurred speech,
- Trembling or shaking of the fingers, hands, feet, legs, or arms,
- Blurred vision.
Which all sounds a lot like the effects of alcohol to my mind – perhaps it’s little wonder a hangover awaits me on the other side of sleep.
I’m hoping the increase in dosage will settle into my system pretty soon and start working its magic. Until then, I’ll stick with it and tolerate these drowsy mornings; and of course, speak to my psychiatrist if it gets any worse.